MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER
Model Number M5PIVL7060
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported failures of detached catheter component and inability to remove the catheter were confirmed.The catheter was returned with the distal portion of the device detached and missing.The detachment occurred proximal to the proximal marker band.Per the reported information, it was noted that the catheter became stuck, and detachment occurred when force was used to try to remove the device.Per the ifu, it is noted: "do not use excessive force/torque when using this device as this could result in damage to the device components and patient injury." the cause of the device becoming stuck could not be definitively determined.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
It was reported that a shockwave m5+ peripheral intravascular lithotripsy (ivl) catheter was used during a procedure to treat lesions in both iliac arteries.The surgeon used a 7.0mm m5+ catheter to perform ivl on both iliac arteries via an up-and-over approach over a boston scientific 0.014" thruway wire, delivering a total of 170 pulses across both iliacs (left external and common, and right common).Following deflation of the balloon, the ivl catheter was attempted to be removed and became stuck.The surgeon applied increased traction and nearly all of the device was retrieved, but the balloon portion remained inside the patient, evidenced by the balloon markers.Multiple attempts to snare and retrieve the retained portion using two en snare devices were unsuccessful.Multiple viabahn stents were placed in the aorta and bilateral iliacs, followed by balloon angioplasty to treat the disease and pin the retained portion of the balloon against the vessel wall.There was no report of any patient harm that occurred.The patient did well, stayed overnight, and was discharged the next day.
 
Additional Manufacturer Narrative
Section h4 device manufacture date has been corrected to 07/01/2025.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key23951802
Report Number3015053858-2026-00001
Device Sequence Number10683451
Product Code PPN
UDI-Device Identifier00195451000270
UDI-Public(01)00195451000270(17)270731(10)82343220
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM5PIVL7060
Device Catalogue NumberM5PIVL7060
Device Lot Number82343220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014" THRUWAY WIRE - BOSTON SCIENTIFIC.; 2X EN SNARE - MERIT MEDICAL SYSTEMS, INC.; STENTS - VIABAHN.
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age80 YR
Patient SexFemale